Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 6, 2015, 2:21 AM CDT for Washington County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2015, 2:21 AM CDT (07:21 UTC)
- Expired
- Jun 6, 2015, 2:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Topeka, KS
County Washington County, KS
The radar
The Topeka radar (KTWX), 121 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 7.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046
WWUS83 KTOP 060721
SPSTOP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
221 AM CDT SAT JUN 6 2015
KSZ009-060745-
WASHINGTON-
221 AM CDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON COUNTY...
THROUGH 245 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF NORTHERN WASHINGTON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL...STRONG WINDS AROUND 50 MPH AND TORRENTIAL RAINFALL.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WASHINGTON...HOLLENBERG
AND HANOVER.
&&
LAT...LON 4000 9680 3976 9681 3974 9724 3995 9727
4001 9710 4001 9681
TIME...MOT...LOC 0722Z 247DEG 23KT 3986 9715
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 5, 11:30 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 5, 11:30 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1130 PM CDT Fri Jun 5 2015 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Saturday) Issued at 407 PM CDT FRI JUN 5 2015 Fcst focus is on storm chcs tonight through the weekend. Longwave pattern continues to feature upper trough across the West and ridging across the southern Plains. KS remains on the northern periphery of the ridge today with residual sfc boundaries in place southwest of the CWA. Additional waves and upslope flow will lead to more convection developing across western KS/CO this evening. 850-300mb flow and stronger 850mb THETAE advection should force that convection NE toward south central NE later tonight. After 06z as storms move east across south central NE 850-300mb thicknesses may allow for some SE propagation of storms and latest ECMWF/HRRR are trending in that direction which suggests that our counties near the state line could see another round of storms. Counties further south toward I-70 could even see storms within zone of 850-700mb THETAE advection after 06z. Think those storms would be SCT at best so will keep precip chcs below 50. Given widespread high impact flooding ongoing have opted to keep the flood watch ongoing given precip chcs tonight. .LONG TERM...(Saturday Night through Friday) Issued at 407 PM CDT FRI JUN 5 2015 On Sat northern stream system will begin to provide lift across the region with all models suggesting that storms will develop across NE by late day. Exact initiation location remains uncertain but any storms Sat should move ENE given stronger synoptic forcing so will keep storm chcs limited to areas near the state line and areas along I-70 dry but warmer and breezy. CONDS should stay dry Sat night before the cold front sags into the area Sunday and Sunday night when more widespread storms appear to be a good bet. Storms may linger into early Monday before exiting the area and hopefully ushering in a drier pattern for at least a couple of days. The extended period beginning overnight Monday into Tuesday will see the Subtropical Jet more fully transition into a zonal pattern which eventually will lead to weakening of upper level dynamics and a stronger upper level ridging axis to set up over the area for Wednesday and most of Thursday. However, a weak shortwave is still progged to influence the forecast area on Tuesday impacting weather for the afternoon into the early evening. PW values are still high above 1.5 inches during this time and with enough instability setting up during the afternoon, this lift will likely be enough to kick of thunderstorms that could be decent rainmakers. With the midlevel flow in the process of weakening, it does look like the potential for slower moving storms could be the mode. The mid to upper level ridge will build in on the day Wednesday and keep the area largely under the influence of high pressure and should be strong enough to keep the area dry. Into late night Thursday and the day on Friday, a system will set up over the Northern and Central Rockies and deepen as PFJ energy begins to dig into the region. Enough midlevel cooling should set up to help further destabilize the atmosphere which will already once again be primed from the low levels. Plenty of low level moisture with stronger 850mb flow and subsequent theta-e advection will help set up yet another chance of thunderstorms that could be heavy rainmakers with PW values approaching 2 inches. At this time high end severe looks limited with not real impressive shear values. However, this could change as this is at the very end of the forecast period. Max temps will be in the 80s with lows in the 60s. && .AVIATION...(For the 06Z TAFs through 06Z Saturday Night) Issued at 1125 PM CDT FRI JUN 5 2015 VFR conditions expected through the majority of the taf period. Isolated to scattered showers and thunderstorms are possible early this morning. Confidence on the coverage is low therefore went with vicinity for now. There might be brief periods of MVFR/IFR if storms track over the airport. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Saturday afternoon FOR KSZ008>012- 020>024-026-034>040-054>056. && SHORT TERM...Omitt LONG TERM...Drake/Omitt AVIATION...Sanders
Hazardous weather outlook, Jun 5, 8:40 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 840 PM CDT FRI JUN 5 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-070145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 840 PM CDT FRI JUN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. RIVER FLOOD WARNINGS ARE IN EFFECT SEVERAL RIVERS ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. SEE THE LATEST FLOOD STATEMENTS FOR DETAILED INFORMATION. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE OVERNIGHT AND INTO THE EARLY MORNING HOURS...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS...IN ADDITION TO VERY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO THE COMING WEEK. ANY ADDITIONAL RAINFALL WILL HAVE THE POTENTIAL TO CAUSE FLASH FLOODING...AND WORSEN THE RIVER FLOODING ACROSS THE REGION. A FEW SEVERE STORMS WILL BE POSSIBLE ON SATURDAY AND SUNDAY. RIVER FLOODING IN NORTH CENTRAL AND NORTHEAST KANSAS IS FORECAST TO PERSIST INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Jun 6, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
221 AM CDT SAT JUN 6 2015
KSZ009-060745-
WASHINGTON-
221 AM CDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON COUNTY...
THROUGH 245 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF NORTHERN WASHINGTON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL...STRONG WINDS AROUND 50 MPH AND TORRENTIAL RAINFALL.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WASHINGTON...HOLLENBERG
AND HANOVER.
&&
LAT...LON 4000 9680 3976 9681 3974 9724 3995 9727
4001 9710 4001 9681
TIME...MOT...LOC 0722Z 247DEG 23KT 3986 9715
BARJENBRUCHThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:28 AM CDT | Areal Flood Warning | TOP | Jackson, Jefferson | 8 hr |
| Jun 6, 1:49 AM CDT | Areal Flood Advisory | TOP | Republic, Washington | 116 min |
| Jun 6, 2:23 AM CDT | Special Weather Statement | TOP | Republic | 37 min |
| Jun 6, 2:56 AM CDT | Flash Flood Warning | TOP | Marshall, Republic, Washington | 4 hr |
| Jun 6, 6:56 AM CDT | Areal Flood Warning | TOP | Marshall, Republic, Washington | 8 hr |
| Jun 6, 3:00 PM CDT | Areal Flood Warning | TOP | Marshall, Washington | 6 hr |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.